Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 4, NWS Amarillo, TX

April 5, 201620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 5, 2016, 3:55 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2016, 1:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:55 AM CDT (08:55 UTC)
In effect from
Apr 5, 2016, 1:00 PM CDT
Expired
Apr 6, 2016, 2:25 AM CDT
In force
13 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
3616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS74 KAMA 050855
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
355 AM CDT TUE APR 5 2016

OKZ003-TXZ004>020-051700-
/O.NEW.KAMA.WI.Y.0004.160405T1800Z-160406T0200Z/
BEAVER-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
355 AM CDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING. A
  COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS
  EVENING SHIFTING THE WINDS TO THE NORTH 15 TO 25 MPH WITH GUSTS
  NEAR 35 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL BEGIN AS EARLY AS 12 NOON TO 1
  PM CDT THIS AFTERNOON AND ARE EXPECTED TO CONTINUE UNTIL AROUND 9
  PM CDT THIS EVENING.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE
  EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
  SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN
  ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
5 follow-up statements
688 
WWUS74 KAMA 051556
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1056 AM CDT TUE APR 5 2016

OKZ003-TXZ004>020-060200-
/O.CON.KAMA.WI.Y.0004.160405T1800Z-160406T0200Z/
BEAVER-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
1056 AM CDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT
  WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING
  SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 45
  MPH.

* TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE UNTIL
  AROUND 9 PM CDT THIS EVENING.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE 
  ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
816 
WWUS74 KAMA 060111
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT TUE APR 5 2016

OKZ003-TXZ004-005-060400-
/O.UPG.KAMA.WI.Y.0004.000000T0000Z-160406T0200Z/
/O.NEW.KAMA.HW.W.0003.160406T0111Z-160406T0400Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
811 PM CDT TUE APR 5 2016

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 70
  MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT
  WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING
  SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 70 MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM
  CDT THIS EVENING.

* WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-002-TXZ001>003-060400-
/O.NEW.KAMA.HW.W.0003.160406T0111Z-160406T0400Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER
811 PM CDT TUE APR 5 2016

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM
  CDT THIS EVENING.

* WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ006>020-060215-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-160406T0200Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
811 PM CDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT
  WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING
  SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 55 MPH.

* TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE UNTIL 
  AROUND 9 PM CDT THIS EVENING. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE 
  ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL
955 
WWUS74 KAMA 060146
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT TUE APR 5 2016

OKZ001>003-TXZ001>005-060400-
/O.CON.KAMA.HW.W.0003.000000T0000Z-160406T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT
846 PM CDT TUE APR 5 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP 
  TO 70 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A 
  COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES 
  THIS EVENING SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH 
  GUSTS NEAR 70 MPH. 

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 
  PM CDT THIS EVENING. 

* WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER 
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ006>020-060400-
/O.EXT.KAMA.WI.Y.0004.000000T0000Z-160406T0400Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
846 PM CDT TUE APR 5 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT
  WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING
  SHIFTING THE WINDS TO THE NORTH 30 TO 40 MPH WITH GUSTS NEAR 55
  MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM
  CDT THIS EVENING.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE 
  ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL
168 
WWUS74 KAMA 060335
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1035 PM CDT TUE APR 5 2016

OKZ001>003-TXZ001>005-060900-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-160406T0400Z/
/O.EXB.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT
1035 PM CDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE THROUGH MUCH OF THE NIGHT.

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 4 AM
  WEDNESDAY MORNING.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE 
  ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ006>020-060900-
/O.EXT.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
1035 PM CDT TUE APR 5 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL
  DEVELOP BEHIND THE PASSAGE OF A COLD FRONT AND WILL CONTINUE
  THROUGH MUCH OF THE NIGHT.

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 4 AM
  WEDNESDAY.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE 
  ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL
486 
WWUS74 KAMA 060725
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
225 AM CDT WED APR 6 2016

OKZ001>003-TXZ001>020-060830-
/O.CAN.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
225 AM CDT WED APR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY ISSUED EARLIER FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. 

SUSTAINED WINDS OF 35 TO 39 MPH ARE NO LONGER EXPECTED THE REST OF
TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:50 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 4, 10:50 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1050 PM CDT MON APR 4 2016

.AVIATION...
06Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF CYCLE.
SOUTHEAST WINDS WILL SHIFT SOUTHWESTERLY EARLY TUESDAY MORNING. A
BRIEF PERIOD OF LLWS IS POSSIBLE AS THE WINDS WILL START SHIFTING
ABOUT 1500 AGL BEFORE THE SURFACE WINDS FOLLOW SUIT...BUT CONFIDENCE
WASN'T HIGH ENOUGH TO INCLUDE IN TAF AT THIS TIME. SUSTAINED
SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 KTS...WITH GUSTS NEAR 40KTS
BY EARLY AFTERNOON. A FRONT WILL CROSS THE PANHANDLES AND SHIFT WINDS
OUT OF THE WEST TO NORTHWEST BY TOMORROW EVENING AND KEEP SPEEDS AROUND
20KTS.

ELSENHEIMER

.PREV DISCUSSION... /ISSUED 432 PM CDT MON APR 4 2016/

DISCUSSION...
MAIN WEATHER CONCERN FOR THE WEEK AHEAD REMAINS POSSIBILITY FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON SEVERAL DAYS. THE
GENERAL UPPER-AIR PATTERN WILL FEATURE NORTHWEST FLOW ACROSS OUR
REGION THROUGH THE END OF THE WEEK...WITH AN UPPER-LEVEL LOW PRESSURE
SYSTEM MOVING ONSHORE OVER SOUTHERN CALIFORNIA DURING THE WEEKEND.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL SLIDE FROM THE PACIFIC
NORTHWEST TOWARD THE DAKOTAS THROUGH TOMORROW NIGHT...WITH A TROUGH
EXTENDING OVER THE SOUTHERN HIGH PLAINS. AT THE SURFACE...A LEE SIDE
LOW WILL DEVELOP OVER SE COLORADO/SW KANSAS/OK PANHANDLE THROUGHOUT
THE DAY TUESDAY BEFORE SHIFTING EASTWARD AND PULLING A COLD FRONT
THROUGH THE PANHANDLES. TIGHTENING SURFACE PRESSURE GRADIENTS AND
TIGHTENING MID-LEVEL HEIGHT GRADIENTS AHEAD OF THESE FEATURES WILL
HELP TO PROMOTE STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE AREA BY
TUESDAY AFTERNOON. SUSTAINED WIND SPEEDS ACROSS THE EASTERN
PANHANDLES COULD REACH 30 MPH...THOUGH HAVE KEPT SPEEDS JUST BELOW
THIS LEVEL THROUGHOUT THE AFTERNOON AS INCREASING HIGH LEVEL CLOUD
COVER COULD LIMIT THE PEAK MIXING POTENTIAL. A WIND ADVISORY MAY BE
NEEDED FOR THOSE AREAS IF GUIDANCE COMES IN ON THE STRONGER SIDE.
WINDS WILL BE LIGHTEST NEAR THE SURFACE LOW TUESDAY AFTERNOON. THE
COLD FRONT WILL START TO WORK THROUGH THE OKLAHOMA PANHANDLE AND
NORTHERN TEXAS PANHANDLE LATE TUESDAY EVENING AND SHOULD BE THROUGH
EVEN THE SOUTHERN TEXAS PANHANDLE BY MIDNIGHT. GUSTY NORTH WINDS CAN
BE EXPECTED AS THE FRONT PASSES THROUGH.

NF

LONG TERM...WEDNESDAY THROUGH MONDAY...
COOLER WEATHER EXPECTED FOR WEDNESDAY BEHIND THE FRONT...WITH TEMPS
CLOSE TO CLIMO FOR THIS TIME OF YEAR. BREEZY NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY WEDNESDAY. DRY AIR BEHIND THE FRONT WILL
ALLOW FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
PANHANDLES ON WEDNESDAY AS WELL. A WEAK REINFORCING COLD FRONT ON
THURSDAY SHOULD KEEP TEMPERATURES FROM REBOUNDING TOO QUICKLY...BUT A
WARMING TREND WILL RESUME FRIDAY INTO THE WEEKEND. DRY AND WINDY
CONDITIONS EXPECTED AGAIN ON SUNDAY BEFORE THE NEXT COLD FRONT COMES
THROUGH SUNDAY NIGHT. A DRYLINE ASSOCIATED WITH THE SURFACE LOW ON
SUNDAY WILL POSSIBLY HELP TO INITIATE THUNDERSTORMS IN THE EASTERN
PANHANDLES. WILL CARRY A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT FOR THIS POSSIBILITY...THOUGH PLENTY COULD CHANGE
BETWEEN NOW AND THEN.

NF

FIRE WEATHER...
DRY AND WINDY WEATHER WILL CONTINUE TO PRODUCE ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE PANHANDLES OVER THE
NEXT WEEK. WITHOUT ANY MEANINGFUL PRECIPITATION EXPECTED THROUGH THE
WEEKEND...ATTENTION WILL BE FOCUSED ON ANY DAYS WHERE STRONG WINDS
AND LOW RH ARE ANTICIPATED. CURRENTLY THE MOST CRITICAL FIRE WEATHER
DAY OF THE NEXT 7 LOOKS TO BE TOMORROW. STRONG SOUTHWEST WINDS NEAR
WIND ADVISORY LEVELS /35 MPH/ AND AFTERNOON MINIMUM RH VALUES BELOW
10 PERCENT IN SOME AREAS WILL LEAD TO WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS DURING THE AFTERNOON. ALSO...TEMPERATURES WILL BE
AS MUCH AS 20 DEGREES ABOVE NORMAL ACROSS THE PANHANDLES TUESDAY
AFTERNOON. THE THERMAL RIDGE WILL EXTEND FROM THE SOUTHWEST CORNER OF
THE TEXAS PANHANDLE TO THE EASTERN OKLAHOMA PANHANDLE. MID- AND
UPPER-LEVEL JETS WILL BE ORIENTED PERPENDICULAR TO THE THERMAL RIDGE.
AS MENTIONED ABOVE...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE POSSIBLE WEDNESDAY AND SUNDAY AFTERNOONS FOR PORTIONS OF
THE PANHANDLES.

NF

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

18/15
Hazardous weather outlook, Apr 4, 4:36 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT MON APR 4 2016

OKZ001>003-TXZ001>020-051200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
436 PM CDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
WEDNESDAY ACROSS PANHANDLES...WITH CRITICAL CONDITIONS MOST LIKELY
ACROSS THE EASTERN PANHANDLES.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON SUNDAY ACROSS THE
WESTERN HALF OF THE COMBINED PANHANDLES. THERE IS ALSO A SLIGHT
CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PANHANDLES ON SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY...AND ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND SUNDAY.

NF

Nearby

Wind Advisories in Texas, 2016Wind Advisories in Oklahoma, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.